[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.189.139. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1997

Acute and Painful Erythema of the Hands and Feet

Author Affiliations

Hospital Universitario 12 de Octubre, Madrid, Spain

Arch Dermatol. 1997;133(4):501-502. doi:10.1001/archderm.1997.03890400101014
Abstract

REPORT OF A CASE  A 62-year-old woman was evaluated for asthenia and spontaneous bleeding. A bone marrow biopsy revealed acute myelocytic leukemia, type M3. The patient was treated with a polychemotherapy regimen of cytarabine administered in a continuous intravenous infusion for 1 week plus daunorubicin adminstered during the first 3 days of each cycle.On day 5 of her first cycle, the patient felt acute dysesthesia of her hands and feet, rapidly followed by erythematous macules and patches involving the dorsal and ventral surfaces of her palms and soles and the dorsum of her hands and feet (Figure 1 and Figure 2). The lesions, which almost completely covered her palms and soles, disappeared in 1 week, accompanied by desquamation. A skin biopsy specimen was obtained (Figure 3).What is your diagnosis?

DIAGNOSIS:  Acral erythema induced by chemotherapy.

First Page Preview View Large
First page PDF preview
First page PDF preview
×